Couldn't find what you looking for?

TRY OUR SEARCH!

I have been taking Effexor XR daily for 12 weeks for migraine. But something seems to be happening to my hair. I have noticed hair thinning. I am not sure is this hair problem related to Effexor XR or to my shampoo or conditioner (I am using new brand of shampoo and conditioner lately). Is this hair Thinning side effect of Effexor XR?

Loading...

I can not tell you for sure about the side effects of that medicine, because I didn't yet ask my doctor about. I can tell you that the same hair thinning I noticed to myself (I am taking Effexor XR, too). Aught, I use the same brand of shampoo and conditioner, my hair keeps worsening. I tried to solve this with B and E vitamins supplements.
Reply

Loading...

elsie wrote:

I have been taking Effexor XR daily for 12 weeks for migraine. But something seems to be happening to my hair. I have noticed hair thinning. I am not sure is this hair problem related to Effexor XR or to my shampoo or conditioner (I am using new brand of shampoo and conditioner lately). Is this hair Thinning side effect of Effexor XR?

Yes lose of hair smell and tasre among othe r awful things happening I have a continues terriable smell in my nose and no taste it makes me swick I was over dosed for 6 years and trying to get off
Reply

Loading...

I've been on that for a long time and it's just now causing my hair to thin. I'm getting off it it. Also, Metroprolol, a popular blood pressure pill also causes hair thinning. If you have HBP and need medication, ask for a water pill instead. It does not cause hair thinning. Then again, if I exercised more and ate better, there wouldn't be a need for any HBP pills.
Good luck and get off of the effexor. Try yoga, organic healthier foods and drink 8 glasses of water daily. It helps with headaches.
Reply

Loading...

Words cannot begin to tell you what effexor did to my long, beautiful hair. It is now so thin I had to cut off about six inches and this week I am going to get a wig to wear until hopefully, it grows back to it's original length and thickness. It is DISGUSTING. I got off that rotten Effexor and wish I could sue the company for making that c**p. It happened right at the three month mark also, and was so sudden that by the time I realized something was happening it was way too late. The ends all split and damaged and it started coming out by the ROOT. Get off that c**p.
Reply

Loading...

I had the same horrible experience with effexor. I had long hair that got so thin I had to cut if off and wear wigs for a while. It's been six months and I think it's going to take a long, long time for my hair to be normal again.
Does anyone have experience with how long it takes for the hair to return to it's original state?
Reply

Loading...

Yes i took Effexor for 4-5 months and 6 months later i noticed that i lost a lot of hair. I am sure the company knows that this is common among much more than 1% of people taking effexor.
Reply

Loading...

I took Effexor XR for about 4 months and recently (1 week ago) gotten off of it thank God! Other than the miserable withdrawal symptoms, my husband and I both noticed my hair loss. It comes out in clumps and clogs the drain, it is also very brittle. I used to have really long and thick hair, now I'm thinking of getting it cut short & start over. I hate that others are going through this too but it makes me feel like I'm not completely crazy. I hate that drug!
Reply

Loading...

I took Effexor XR for about 4 months and recently (1 week ago) gotten off of it thank God! Other than the miserable withdrawal symptoms, my husband and I both noticed my hair loss. It comes out in clumps and clogs the drain, it is also very brittle. I used to have really long and thick hair, now I'm thinking of getting it cut short & start over. I hate that others are going through this too but it makes me feel like I'm not completely crazy. I hate that drug!
Reply

Loading...

I'm finally realizing that in addition to the weight gain, the hair thinning and acne has become unbearable for me.

Although mentally, Effexor has helped me tremendously, I have slowly fallen apart physically over the years (approx 9!!!)

I would LOVE to hear if the people who have stopped using Effexor have regained their hair thickness....
Has the acne cleared up?
Have you re-lost the weight?

Also, what medication (if any) did you switch to, and are you happy with it?

Since I am clinically depressed, I am very nervous about not being on any medication at all
(since my life may fall apart again)



Thanks in advance!
Reply

Loading...

piper68,
I am also experiencing a lot of hair loss, but none of the other symptoms, (thank God). My advise to you, which I am taking myself, is to contact the physician that prescribed the effexor and tell him what's going on. I have been diagnosed with bi polar depression, and have been feeling extremely well since on effexor (but I am also doing other things to improve my life). I want to just stop taking the effexor but do not want withdrawls, and you should never stop a medicine without consulting your doctor. I also would like to know if there is anyone out there who stopped, and regained their youthful head of hair....
Reply

Loading...

hay

your hair will return to normal strength. I was taking Effexor for BDD and it ruined my hair. im a guy and i have long hair which is quite thick but once i took effexor it became very thin and brittle. i started to receed at a rate that was unusual for me. i was told that it was just part of the male aging process (i was 23) and was told not to worry! haha, i stopped taking it and it is now back to normal thickness etc. It did take some time, perhaps 6-8 months, but i havnt receeded at all since and im now 28. i thought the drug was awefull and would not recomend it to anyone!
Reply

Loading...

Thanks. I've been off it for about 3 weeks and am still losing hair by the handfull. I hope and pray it stops soon. If not, I'll have to find out what is causing it.
Reply

Loading...

anonymous wrote:

hay

your hair will return to normal strength. I was taking Effexor for BDD and it ruined my hair. im a guy and i have long hair which is quite thick but once i took effexor it became very thin and brittle. i started to receed at a rate that was unusual for me. i was told that it was just part of the aging process (i was 23) and was told not to worry! haha, i stopped taking it and it is now back to normal thickness etc. It did take some time, perhaps 6-8 months, but i havnt receeded at all since and im now 28. i thought the drug was awefull and would not recomend it to anyone!



I have the same problem. Was on Effexor Xr for 3.5 years. My dose was at 225 mg/day at some point. I have stopped it for 6 months now. My hairline has receded about 1 cm. The rest of my hair is pretty thin. Did hair grow back where your hairline receded? If so, how long did it take before you regained all the hair you lost? I only notice tiny thin strands regrowing in a few places and it has already been 6 months since im off effexor.
Reply

Loading...

how long does it take hair to regrow in areas where the hairline has completely receded ?(after stopping effexor of course)
Reply

Loading...